The tragedy of overdose is preventable
Tomo joins people and organizations around the world to mark International Overdose Awareness Day, a global event held each year on August 31.
The purpose of the day is to raise awareness of overdose and reduce the stigma of a drug-related illness and death. It also acknowledges the grief felt by families and friends remembering those who have died or have permanent injuries due to drug or alcohol overdose.
Overdose occurs when someone consumes drugs in a quantity or combination that exceeds what their body can handle. Often associated with illicit drugs such as meth, overdose can happen with alcohol to opioids, it does not discriminate, and includes those who take prescription drugs and those who use drugs recreationally. Overdoses involving prescription and illicit opioids take the lives of 128 people every day. (source)
Tomo has been an expert in comprehensive drug and alcohol screening services for DOT compliance, drug-free workplace programs and judicial testing since 1991. Tomo ensures raving fans at every step of the process by treating all individuals with respect, implementing strict quality guidelines, and providing expert knowledge of drug and alcohol testing. Our customized solutions are designed to help organizations promote a safer, more productive workplace, while educating our community in the process. We recognize substance misuse impacts the lives of millions of Americans annually, and understand we play a critical role in recovery and prevention of substance misuse
In most cases misuse is treatable, and death is avoidable.
Recognizing warning signs
Recognizing the signs and symptoms of overdose can help prevent death and injury.
For opioids and depressants, some warning signs include:
- Unresponsiveness or unconsciousness
- Passing out or a “slumped over” posture
- Shallow or irregular breathing, or no breathing at all
- Slowed heart rate or absence of a pulse
- Choking or gurgling sounds
- Purple lips and fingernails
- Clammy skin
- Low body temperature
- Loss of coordination
For amphetamines or stimulants, some warning signs include:
- Tremors and muscle twitches
- Hot, flushed, or sweaty skin
- Chest pain
- Difficulty breathing
- Hostile or violent disposition
- Uncontrolled movements or seizures
- Panic, paranoia, or symptoms of psychosis
- Confusion or disorientation
Call 911 immediately if you suspect someone has overdosed.
Today does not serve as a celebration, but as a day of remembrance. It serves as an important reminder of why we do what we do, and the impact we have with each client we serve.
If you need assistance with your company or organization’s drug testing policy, contact Tomo Drug Testing for help. Based in Springfield (MO), St. Louis (MO), Kansas City (MO), Indianapolis (IN), Tulsa (OK), and Las Vegas (NV) we offer customized solutions to make drug testing simple, and our nationwide network of clinics and providers allows Tomo Drug Testing to be available anytime, anywhere. For a free needs analysis, give us a call today at 1-888-379-7697 or contact us online. We would be happy to help!